MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM S-T CRTX LCK SCRW 85MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM S-T CRTX LCK SCRW 85MM; PLATE, FIXATION, BONE
Catalog Number 71807085
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent on (b)(6) 2018 orif procedure due to treat a right femoral shaft fracture with an intramedullary device and distal plate.The devices used were a trigen femoral nailing system and a periloc plating system.On (b)(6) 2019, the patient reported swelling of the knee and radiology results indicated partial backing out of medial to lateral distal interlocking screw in nail and breakage of most proximal of the distal interlocking screws in nail.On (b)(6) 2019, radiology results indicated breakage of most distal screw in plate.On (b)(6) 2019, non union of the fracture was diagnosed.On (b)(6) 2020, swelling continued and a hematoma was detected.Radiology results indicated complete backing out of lateral to medial screw in nail with head of screw just under the skin.On this same day, the prominent screw was extracted under local anesthesia.Overall, alignment was maintained with callus formation, but healing was not complete (nonunion).The screw was removed.The current state of health of the patient is unknown.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known, and it is not possible to collect it.We do not have the opportunity to identify individual hcps and revisit negative feedback to retrieve further information.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
4.5MM S-T CRTX LCK SCRW 85MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20058965
Report Number1020279-2024-01662
Device Sequence Number7635457
Product Code HRS
UDI-Device Identifier03596010522894
UDI-Public3596010522894
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number71807085
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale